MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION SYMMETRY; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 23295
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.: a symmetry device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the device was subjected to positive pressure.The returned device was attached to a boston scientific encore inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure and a balloon pinhole leak on the surface of the distal balloon sleeve was identified.No other issues were identified with balloon inflation or the balloon material.No issues were identified with the tip of the device.A visual and microscopic examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from damage.No issues were noted which may have potentially contributed to the complaint incident.
 
Event or Problem Description
Reportable based on device analysis completed on 05-nov-2021.It was reported that tip leak and balloon inflation failure occurred.The 95% stenosed target lesion was located in an arteriovenous fistula in a mildly tortuous and mildly calcified vein side.A /6.0-4/4t/90 symmetry balloon catheter was advanced for dilatation; however, during the first inflation, it was noticed thru fluoroscopy that the radiopaque substance was leaking near the tip part of the balloon and the pressure was unable to be applied.The procedure was completed with a different device.There were no patient injuries reported.However, returned device analysis revealed balloon pinhole.

Brand Name
SYMMETRY
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12807257
Report Number2134265-2021-14179
Device Sequence Number20211603
Product Code LIT
UDI-Device Identifier08714729181972
UDI-Public08714729181972
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K143193
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2024
Device Model Number23295
Device Catalogue Number23295
Device Lot Number0027290206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/05/2021
Initial Report FDA Received Date11/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown